MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT 50MM / 9 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT 50MM / 9 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00266, 0001032347-2020-00267, 0001032347-2020-00268.Concomitant medical products: tmj system left standard mandibular component 50mm / 9 hole, part# 24-6551, lot# 194601.Tmj system left investigative fossa, medium, part# 01-6561, lot# 120581.Tmj system right investigative fossa, large, part# 01-6564, lot# 109330.Tmj system right standard mandibular component 50mm / 9 hole, part# 24-6550, lot# 194591.Unknown screws, part# ni, lot# ni.Initial reporter: patient.
 
Event or Problem Description
It was reported the patient will undergo a revision of bilateral temporomandibular joint implants twenty (20) years after implantation.The patient reports pain and the appearance of bony growth.A revision is planned but has not been scheduled.No additional patient consequences have been reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is non-verifiable.No product was returned because the devices remain implanted, therefore no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The non-conformance database was reviewed for the mandible component; no non-conformances were found.There are no indications of manufacturing defects.There have been 8 complaints of pain and 2 complaints of heterotopic bone growth for this item# 24-6551, lot# 194601.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding pain, there is a complaint rate of (b)(4), which is no greater than the occurrence listed in the application fmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding heterotopic bone growth, there is a complaint rate of (b)(4), which is no greater than the occurrence listed in the application fmea.The most likely underlying cause could not be determined.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported that the implants were removed and replaced due to wear, pain, and bone growth.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h10.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records were not provided.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT 50MM / 9 HOLE
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer delaney
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key10152646
Report Number0001032347-2020-00265
Device Sequence Number2240425
Product Code LZD
UDI-Device Identifier00841036060329
UDI-Public00841036060329
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2005
Device Model NumberN/A
Device Catalogue Number24-6551
Device Lot Number194601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer08/11/2020
11/05/2020
09/08/2022
01/12/2020
Initial Report FDA Received Date06/15/2020
Supplement Report FDA Received Date08/14/2020
11/06/2020
10/04/2022
01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2000
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale